MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT WITH MAXZERO¿; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT WITH MAXZERO¿; INTRAVASCULAR CATHETER
Model Number 383551
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Abrasion (1689)
Date of Event 06/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd nexiva¿ closed iv catheter system ¿ single port with maxzero¿ experienced a safety mechanism that would not disengage.The following information was provided by the initial reporter: after the nurse inserted the iv she was retracting the needle and the safety mechanism malfunctioned and had an exposed needle.The exposed needle then scraped across the top of the nurses hand.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary there was no sample or photo available to bd for evaluation.Therefore, bd was unable to perform a thorough investigation to verify the reported issue.Since, an investigation could not be performed bd was unable to determine a possible root cause.The manufacturing facility has been notified of this incident and the findings.A review of the device history record was performed and no quality issues were found during production.

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM ¿ SINGLE PORT WITH MAXZERO¿
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14959502
Report Number1710034-2022-00353
Device Sequence Number15179756
Product Code FOZ
UDI-Device Identifier30382903835516
UDI-Public30382903835516
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K170336
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2024
Device Model Number383551
Device Catalogue Number383551
Device Lot Number1274249
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date07/08/2022
Supplement Report FDA Received Date08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown